You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Estimation Problems in Branching Processes with Random Environments
J. P. Dion and W. W. Esty
The Annals of Statistics
Vol. 7, No. 3 (May, 1979), pp. 680-685
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958752
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Estimators are given for the two main parameters of the branching process with random environments, namely, the mean of the environmental mean (the average number of offspring per individual) and the mean of the logarithm of the environmental mean. The latter parameter indicates the certain extinction or possible explosion of the process. The consistency and asymptotic normality of the estimators are shown in the context of Smith and Wilkinson. Consistent estimators are also given for the corresponding variances and thus confidence intervals are obtained for the two main parameters of the system.
The Annals of Statistics © 1979 Institute of Mathematical Statistics